Wildfire, Pulaski
- When
- June 2, 1:30 PM CST to 5:30 PM CST
- Where
- Pulaski forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.770, -92.312 (the zone’s center; the record gives no point)
A wildfire 3 miles south of Little Rock in Pulaski County burned 134 acres of grasslands and 1 acre of woods on the 2nd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A wildfire 3 miles south of Little Rock in Pulaski County burned 134 acres of grasslands and 1 acre of woods on the 2nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 2, 1:29 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 229 PM CDT SAT JUN 2 2012 .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION EACH PERIOD...WITH EITHER DUE TO SHORT WAVE ENERGY AND ANY SYNOPTIC SYSTEMS. TEMPS WILL GRADUALLY WARM THROUGH THE PERIOD AND REACH AT OR A BIT ABOVE NORMAL VALUES. AFTERNOON SCATTERED CONVECTION FORMING NOW OVER CENTRAL AR WITH WEAK SHORT WAVE ENERGY AND MOVING EAST. EXPECTED IT TO BE OVERALL ISOLATED AND STAY BELOW SEVERE LIMITS. CLOUDS DID THIN FROM THE MORNING AND TEMPS WERE REACHING LOWER TO SOME MID 80S. MOISTURE A BIT LIMITED...WITH SURFACE DEW POINT TEMPS IN THE MID TO UPPER 50S...WHILE 12Z KLZK SOUNDING HAD A PRECIP WATER VALUE OF 1.18 INCHES. BUT ENOUGH WITH IN PLACE INSTABILITY FOR CONVECTION. THE UPPER NW FLOW DID SHOW THE WEAK SHORT WAVE ENERGY IN THE FLOW. && .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT WILL FINE TUNE EVENING CONVECTION WITH AFTERNOON FORECAST ISSUANCE AND GENERALLY WILL BE OVER EAST CENTRAL TO SE AR. EXPECT THE WEAK SURFACE WARM FRONT OVER TX IS EXPECTED TO DEVELOP A BIT MORE AND LIFT NE ACROSS AR OVER THE NEXT 24 HOURS. MODELS LIFT IT OVERNIGHT AND ON SUNDAY...AND SLIGHT CHANCE TO CHANCE CONVECTION IS POSSIBLE OVER AR AND IS IN FORECAST. BEST CHANCES SHOULD BE CENTRAL AND NORTHERN AREAS OF AR DUE TO THE WARM FRONTAL POSITION AND POSSIBLE SHORT WAVE ENERGY DEPICTED IN THE MODELS. SUNDAY NIGHT AND INTO MONDAY. MODELS DEPICT A MUCH BETTER COVERAGE OF POSSIBLE CONVECTION OVER AR...ALTHOUGH ONLY 20 TO 45 PERCENT IN THE FORECAST. MONDAY NIGHT TO TUESDAY...THE WEAK BOUNDARY MAY WAFFLE AROUND AR WITH ANY SHORT WAVE ENERGY IN THE NW UPPER FLOW...SOME CONVECTION WILL BE HELD IN THE FORECAST. THE OVERALL SEVERE STORM THREAT SHOULD REMAIN LOW AND ONLY BE A PULSE ISOLATED THREAT. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. TEMPS WILL WARM BACK TO NORMAL OR A BIT ABOVE NORMAL VALUES. && .LONG TERM...WEDNESDAY THROUGH SATURDAY MED RANGE MODEL SOLUTIONS CONTINUE TO DIFFER REGARDING THE TIMING OF THE FROPA AND LOCATION WHERE THIS FRONT WILL STALL DURING THE MIDDLE OF NEXT WEEK. BY THE GFS...THE FRONT WILL HAVE MOVED SOUTH OF THE STATE BY THE START OF THE LONG TERM PERIOD WITH GENERALLY DRY CONDITIONS EXPECTED THROUGH LATE NEXT WEEK. ON THE OTHER HAND...THE LATEST RUNS OF THE ECMWF CONTINUE WITH A SLOWER TREND...AND WITH THE FRONT STALLING FURTHER NORTH OVER AR. AS A RESULT...THE ECMWF REMAINS THE MUCH MORE WET SOLUTION WITH BETTER POPS EXPECTED FOR AR. AT THIS TIME...HAVE GONE WITH A COMPROMISE OF SOLUTIONS...WITH REMAINING POPS ACROSS THE SOUTH AND WRN PORTIONS OF THE CWA EARLY IN THE PERIOD. DRIER CONDITIONS THEN DEVELOP AS THE FRONT MOVES SW OF THE STATE BY LATE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 60 87 67 90 / 20 30 30 40 CAMDEN AR 65 93 67 91 / 20 10 10 20 HARRISON AR 62 86 67 87 / 30 50 30 40 HOT SPRINGS AR 66 90 69 90 / 20 20 10 20 LITTLE ROCK AR 65 91 70 91 / 20 20 10 20 MONTICELLO AR 67 92 69 91 / 20 10 10 20 MOUNT IDA AR 64 89 69 89 / 20 20 10 20 MOUNTAIN HOME AR 61 87 67 88 / 30 40 40 40 NEWPORT AR 61 88 69 90 / 10 20 30 40 PINE BLUFF AR 67 91 69 91 / 20 20 10 20 RUSSELLVILLE AR 64 90 67 90 / 20 30 20 30 SEARCY AR 62 89 67 90 / 20 20 20 30 STUTTGART AR 65 90 70 91 / 20 20 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...62
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT JUN 2 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT JUN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANCITIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374835.